Q. I am on Accutane and had severe bleeding from nose today. Please advise.

Answered by
Dr. Bharat Patodiya
and medically reviewed by iCliniq medical review team.
Published on Sep 26, 2016 and last reviewed on: Oct 23, 2019

Hi doctor,

I have been using Accutane for seven months. I am currently in the last two weeks of my last round of treatment. In the past one and a half weeks, I have been experiencing relatively bad headaches that have not gotten any worse. Yesterday, I experienced a severe nosebleed that lasted for about two minutes. Pretty quickly after stopping the first nosebleed I experienced a second nosebleed that resulted in me pulling a blood clot out of my nose that was approximately 1 inch long and 2 cm wide. My concern is that I am running a half marathon in two days and I am unsure of whether I should go through with this or I should let my body rest. Please advise.

Dr. Bharat Patodiya

General Medicine Internal Medicine Medical Oncology
#

Hello,

Welcome to icliniq.com.

  • Nosebleed is quite common with Isotretinoin. However, the symptom may resolve fast on discontinuation of the tablet.
  • I suggest if you are planning a marathon in two days, then discontinue this tablet for a while. Also, get your blood pressure checked as it may also cause blood pressure shot up.
  • Do not worry for a nosebleed. Usually marathon has a paramedic team, which can attend you. Live your life and do go for the marathon. Good luck.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


After starting Isotretinoin, my facial hair has increased. What to do?

Query: Hi doctor, I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse i...  Read Full >>


Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse. Isotretinoin must be continued in tapering doses for at least six months. You need to go for a hormonal evaluation...  Read Full

Is Isotretinoin a good tablet for acne?

Query: Hi doctor, I have deep acne on the face for more than 10 years and for which my doctor has prescribed Isotretinoin drug Isokon 20 mg. The medicine seems to show a lot of improvement for acne. However, I feel that it has some side effects as I feel tired with burning eyes. Is this normal? Is Isotre...  Read Full >>


Dr. Suvash Sahu
Dermatologist

Answer: Hi, Welcome to icliniq.com. Yes, Isotretinoin is a wonder drug for acne. But, it has lots of side effects. The side effects can be avoided if you take it under strict guidance of your dermatologist. For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-on...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.